Set Inference for Semiparametric Discrete Games
We consider estimation and inference of parameters in discrete games allowing for multiple equilibria, without using an equilibrium selection rule. We do a set inference while a game model can contain infinite dimensional parameters. Examples can include signaling games with discrete types where the type distribution is nonparametrically specified and entry-exit games with partially linear payoffs functions. A consistent set estimator and a confidence interval of a function of parameters are provided in this paper. We note that achieving a consistent point estimation often requires an information reduction. Due to this less use of information, we may end up a point estimator with a larger variance and have a wider confidence interval than those of the set estimator using the full information in the model. This finding justifies the use of the set inference even though we can achieve a consistent point estimation. It is an interesting future research to compare these two alternatives: CI from the point estimation with the usage of less information vs. CI from the set estimation with the usage of the full information.
|Date of creation:||Sep 2006|
|Date of revision:|
|Publication status:||Published in SMU Economics and Statistics Working Paper Series|
|Contact details of provider:|| Postal: |
Phone: 65-6828 0832
Fax: 65-6828 0833
Web page: http://www.economics.smu.edu.sg/
More information through EDIRC
|Order Information:|| Email: |
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Patrick Bajari & C. Lanier Benkard & Jonathan Levin, 2004.
"Estimating Dynamic Models of Imperfect Competition,"
NBER Working Papers
10450, National Bureau of Economic Research, Inc.
- Patrick Bajari & C. Lanier Benkard & Jonathan Levin, 2007. "Estimating Dynamic Models of Imperfect Competition," Econometrica, Econometric Society, vol. 75(5), pages 1331-1370, 09.
- J. Levin & P. Bajari, 2004. "Estimating Dynamic Models of Imperfect Competition," 2004 Meeting Papers 579, Society for Economic Dynamics.
- Bajari, Patrick & Benkard, C. Lanier & Levin, Jonathan, 2007. "Estimating Dynamic Models of Imperfect Competition," Research Papers 1852r1, Stanford University, Graduate School of Business.
- Jonathan Levin (Stanford University) & Pat Bajari & Lanier Benkard, 2004. "Estimating Dynamic Models of Imperfect Competition," Econometric Society 2004 North American Winter Meetings 627, Econometric Society.
- Elie Tamer, 2003. "Incomplete Simultaneous Discrete Response Model with Multiple Equilibria," Review of Economic Studies, Wiley Blackwell, vol. 70(1), pages 147-165, January.
- Kyoo il Kim, 2006. "Semiparametric Estimation of Signaling Games," Working Papers 19-2006, Singapore Management University, School of Economics.
- Kyoo il Kim, 2006. "Semiparametric Estimation of Signaling Games," Labor Economics Working Papers 22452, East Asian Bureau of Economic Research.
- Andrews, Donald W K, 1994. "Asymptotics for Semiparametric Econometric Models via Stochastic Equicontinuity," Econometrica, Econometric Society, vol. 62(1), pages 43-72, January.
- Aradillas-Lopez, Andres, 2010. "Semiparametric estimation of a simultaneous game with incomplete information," Journal of Econometrics, Elsevier, vol. 157(2), pages 409-431, August.
- Martin Pesendorfer & Philipp Schmidt-Dengler, 2003.
"Identification and Estimation of Dynamic Games,"
NBER Working Papers
9726, National Bureau of Economic Research, Inc.
- Kooreman, Peter, 1994. "Estimation of Econometric Models of Some Discrete Games," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 9(3), pages 255-68, July-Sept.
- Andrew Sweeting, 2005. "Coordination Games, Multiple Equilibria and the Timing of Radio Commercials," 2005 Meeting Papers 490, Society for Economic Dynamics.
- repec:ner:tilbur:urn:nbn:nl:ui:12-377584 is not listed on IDEAS
- Elie Tamer, 2003. "Incomplete Simultaneous Discrete Response Model with Multiple Equilibria," Review of Economic Studies, Oxford University Press, vol. 70(1), pages 147-165.
When requesting a correction, please mention this item's handle: RePEc:siu:wpaper:16-2006. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (QL THor)
If references are entirely missing, you can add them using this form.